Alert archive / New York / Flash Flood Warnings in 2011

Flash Flood Warning 50, NWS Binghamton, NY

June 22, 2011Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 22, 2011, 8:24 AM EDT for Sullivan County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 8:24 AM EDT (12:24 UTC)
Expired
Jun 22, 2011, 10:41 AM EDT
In force
2 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Sullivan County, NY

The radar

The Albany radar (KENX), 117 km from the middle of the area, began a volume at 12:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
226 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WGUS51 KBGM 221224
FFWBGM
NYC105-221830-
/O.NEW.KBGM.FF.W.0050.110622T1224Z-110622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
824 AM EDT WED JUN 22 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SULLIVAN COUNTY IN CENTRAL NEW YORK...

* UNTIL 230 PM EDT WEDNESDAY

* AT 822 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLOOMINGBURG...HARTWOOD...HAVEN...HIGHLAND LAKE...HIGHVIEW...
  MONTICELLO...PHILLIPSPORT...ROCK HILL...THOMPSONVILLE AND
  WURTSBORO.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4158 7438 4156 7443 4151 7446 4147 7485
      4165 7489 4169 7448 4164 7439 4159 7437

$$

DGM
2 follow-up statements
033 
WGUS71 KBGM 221340
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
940 AM EDT WED JUN 22 2011

NYC105-221830-
/O.CON.KBGM.FF.W.0050.000000T0000Z-110622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-
940 AM EDT WED JUN 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
SOUTHEASTERN SULLIVAN COUNTY...

AT 938 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
ADDITIONAL MODERATE TO HEAVY RAINFALL MOVING ACROSS THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BLOOMINGBURG...HARTWOOD...HAVEN...HIGHVIEW...MONTICELLO...
  PHILLIPSPORT...ROCK HILL...THOMPSONVILLE AND WURTSBORO.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BINGHAMTON.

&&

LAT...LON 4158 7438 4156 7443 4151 7446 4147 7485
      4165 7489 4169 7448 4164 7439 4159 7437

$$

DGM
095 
WGUS71 KBGM 221441
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1041 AM EDT WED JUN 22 2011

NYC105-221451-
/O.CAN.KBGM.FF.W.0050.000000T0000Z-110622T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN NY-
1041 AM EDT WED JUN 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
SULLIVAN COUNTY...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4158 7438 4156 7443 4151 7446 4147 7485
      4165 7489 4169 7448 4164 7439 4159 7437

$$

DGM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 7:13 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 22, 7:13 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
713 AM EDT WED JUN 22 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE THROUGH THE AREA TODAY, WITH MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS. RAIN MAY BE HEAVY AT TIMES. SHOWERS
AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY WHEN A COLD FRONT
CROSSES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED AT 1055Z...FIRST HEAVY LINE OF SHOWERS HAS MOVED THROUGH
THIS MORNING. SOME LIGHT RAIN IS DEVELOPING IN THE WESTERN ZONES.
FORECAST LOOKS TO BE ON TRACK FOR THE DAY. NO MAJOR CHANGES TO THE
GRIDS WITH THE EXCEPTION OF TIMING THE LINE OF STORMS IN THE EAST.

PREVIOUS DISCUSSION...A WARM FRONT IS BEGINNING TO MOVE THROUGH
THE CWA. THERE IS A LINE OF SHOWERS AND STORMS THAT IS ASSOCIATED
WITH IT. THIS LINE WILL CONTINUE TO MOVE ACROSS THE CWA THROUGH
THE MORNING HOURS.

ONCE THE LINE IS THROUGH, THE CWA WILL BE IN THE WARM SECTOR.
CONDITIONS ARE IN PLACE FOR SHOWERS AND THUNDERSTORMS TODAY.
LOOKING AT SEVERAL FACTORS, CURRENT THINKING IS THE MAIN THREAT
WILL BE HEAVY RAIN. PWATS WILL BE ABOVE 1.75 AND EVEN JUST OVER 2
INCHES IN SOME AREAS. THE NAM HAS GOOD MBE VELOCITY UNTIL EARLY
THIS AFTERNOON, WHEN THEY DROP BELOW 10 KTS. GFS IS VERY SIMILAR.
MODELS ARE ALSO INDICATING WARM CLOUD LAYERS FROM 11K TO 12K
TODAY. CAPE VALUES THIS AFTERNOON LOOK TO GENERALLY BE LESS THAN
1000 JOULES, AND EVEN LESS THAN 500 JOULES IN SOME LOCATIONS. THE
NCAPE SITS AROUND .1. SO, AGAIN, THINKING THAT WHILE THERE WILL BE
THUNDERSTORMS, THE MAIN THREAT WILL BE SLOW MOVING STORMS WITH
HEAVY RAIN. SPC DOES HAVE THE SW ZONES FROM YATES COUNTY SE TO
SOUTHERN WAYNE COUNTY OUTLOOKED FOR A SLIGHT CHANCE OF SEVERE
WEATHER TODAY. BUT CONFIDENCE IS LOW AT THIS TIME. THEY HAVE THE
MAIN THREAT AS CONVECTIVE WIND GUSTS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
WITH THE WARM FRONT TO THE NORTH AND THE COLD FRONT WELL TO THE
WEST TOMORROW, THE CWA WILL BE IN THE WARM SECTOR. WITH PLENTY OF
MOISTURE AROUND AS WELL AS INSTABILITY, WE WILL LIKELY SEE ANOTHER
ROUND OF SHOWERS AND STORMS. PWATS DO COME DOWN CONSIDERABLE,
ACCORDING TO THE MODELS, SO THE HEAVY RAIN THREAT LOOKS TO BE MUCH
LOWER ON THURSDAY.

BY THURSDAY NIGHT, MODELS LOOK TO HAVE THE FRONT OCCLUDE AND HAVE
THAT PUSH THROUGH BY FRIDAY MORNING. THIS SHOULD REDUCE THE CHANCE
FOR STORMS ON FRIDAY, BUT KEEPS A CHANCE OF SHOWERS AND STORMS
WITH THE LOW HANGING OUT OVER THE GREAT LAKES REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED AT 300 PM...
FOLLOWED HPC GUIDANCE CLOSELY DURING THIS PERIOD. SOMEWHAT UNSETTLED
CONDITIONS ARE FORECAST AT THE BEGINNING OF THIS PERIOD WITH THE
AREA GETTING BEHIND A COLD FRONT ON FRIDAY NIGHT...FOLLOWED BY A
LINGERING UPPER LEVEL TROF AND CHANCES FOR SHOWERS INTO SATURDAY.
HIGH PRESSURE IS THEN SLOWLY FORECAST TO BUILD INTO THE REGION FROM
SUNDAY THROUGH TUESDAY. ECMWF/GFS/CANADIAN GGEM AND ENSEMBLE MEANS
ARE IN REASONABLE AGREEMENT WITH THIS SCENARIO AND CREST THE CENTER
OF THE HIGH OVER CNY/NEPA ON MONDAY-TUESDAY. HPC GUIDANCE CONTINUED
TO INDICATE LOW CHC POPS...BUT GIVEN THE SYNOPTIC PATTERN WE REDUCED
THEM TO A DRY FORECAST. THERE IS SOME SUGGESTION IN THE 00Z
ECMWF/12Z GFS MODELS THAT A WEAK UPR LVL FEATURE WILL COME THROUGH
THE REGION ON TUESDAY...BUT AT THIS TIME IT APPEARS OF LOW AMPLITUDE
AND WOULD PREFER TO NOT HAVE RAIN CHANCES IN FCST AT THIS TIME.

TEMPERATURE FIELDS LOOK TO BE SEASONAL FOR THIS TIME OF YEAR WITH
DAYTIME READINGS IN THE UPPER 70S TO LOW 80S AND LOWS IN THE 50S-MID
60S.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
UPDATED AS OF 7 AM WED... SCTD SHRA WILL DOT THE AREA FOR MUCH OF
THE DAY...WITH TSRA BECOMING MORE LIKELY BY LATE AFTN. FOR
NOW...WE'LL CARRY SOME MVFR RESTRICTIONS THROUGH 15Z...THEN
CONTINUE TO ADVERTISE CB GROUPS BY ARND 20Z. TSRA WILL BE ADDED AT
INDIVIDUAL SITES...AS NEEDED.

MVFR RESTRICTIONS IN BR/HZ EXPECTED AFTER DARK...WITH A MOIST/LGT
FLOW ENVIRONMENT.

LIGHT WINDS EARLY THIS MORNING...WILL BECOME SRLY BY AFTN...AT
5-8 KT...THEN TURN LIGHT AFTER 00Z THU.

OUTLOOK...

THURSDAY THROUGH SATURDAY...PERIODS OF MVFR...IN SCATTERED TO
WIDESPREAD SHOWERS AND THUNDERSTORMS.

SUNDAY...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...SLI
NEAR TERM...SLI
SHORT TERM...SLI
LONG TERM...JAB
AVIATION...JAB/MLJ
Hazardous weather outlook, Jun 22, 7:07 AM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
707 AM EDT WED JUN 22 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-231115-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
707 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WARM FRONT WITH ABUNDANT MOISTURE AND INSTABILITY WILL MOVE
THROUGH THE AREA TODAY. THERE IS A CHANCE OF SLOW MOVING
THUNDERSTORMS WITH HEAVY RAIN. THESE WOULD BRING THE THREAT OF
FLASH FLOODING, MAINLY ON WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE
OF SEVERE THUNDERSTORMS TODAY, ALTHOUGH CONFIDENCE IS LOW ON THIS
POTENTIAL AT THIS TIME. THE MAIN THREAT WOULD BE CONVECTIVE WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 3:08 AM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
308 AM EDT WED JUN 22 2011

NYZ022-220815-
STEUBEN-
308 AM EDT WED JUN 22 2011

...THUNDERSTORMS WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING
EARLY THIS MORNING IN WESTERN AND NORTHERN STEUBEN COUNTY...

CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF STEUBEN
COUNTY BETWEEN 3 AND 4:30 AM. RAINFALL AMOUNTS OF 1 TO 2 INCHES...
WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE.

LOCATIONS AFFECTED WILL INCLUDE HORNELL...CANISTEO...AVOCA...BATH...
PRATTSBURG...COHOCTON...AND HAMMONDSPORT.

MINOR FLOODING IS POSSIBLE...ESPECIALLY ACROSS AREAS THAT COMMONLY
EXPERIENCE RUNOFF ISSUES...SUCH AS UNDERPASSES AND FLOOD PRONE
INTERSECTIONS.

STAY AWAY FROM FLOODED AREAS AND NEVER GO AROUND BARRICADES TO
CROSS FLOODED ROADWAYS. IT IS MUCH HARDER TO RECOGNIZE FLOODING AT
NIGHT...SO REMEMBER TO TURN AROUND...DON/T DROWN.

MJ
Special weather statement, Jun 22, 3:56 AM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 AM EDT WED JUN 22 2011

NYZ022>024-PAZ038-220845-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-STEUBEN NY-
356 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
SCHUYLER...SOUTHERN STEUBEN...WESTERN BRADFORD AND WESTERN CHEMUNG
COUNTIES...

* AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM HOWARD TO 5 MILES SOUTHWEST OF LINDLEY TO 5 MILES WEST OF
  GROVER...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  CAMERON MILLS AT 400 AM EDT...
  RISINGVILLE AND NORTH CAMERON AT 405 AM EDT...
  KANONA AND ADDISON AT 410 AM EDT...
  BATH AND THURSTON AT 415 AM EDT...
  ERWINS AND CAMPBELL AT 420 AM EDT...
  CATON AND SAVONA AT 425 AM EDT...
  HAMMONDSPORT AND CORNING AT 430 AM EDT...
  SOUTH CORNING AND SONORA AT 435 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4237 7766 4247 7703 4204 7674 4160 7641
      4157 7664 4159 7687 4199 7693 4200 7741

MLJ
Special weather statement, Jun 22, 5:06 AM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
506 AM EDT WED JUN 22 2011

NYZ009-017-018-025-036-037-044-045-221000-
CAYUGA NY-CHENANGO NY-CORTLAND NY-MADISON NY-ONEIDA NY-ONONDAGA
NY-TOMPKINS NY-
506 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...MADISON...
NORTHEASTERN TOMPKINS...NORTHERN CHENANGO...ONONDAGA...SOUTHEASTERN
CAYUGA AND SOUTHWESTERN ONEIDA COUNTIES...

* AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM LYSANDER TO SKANEATELES TO
  SEMPRONIUS TO GROTON...AND MOVING EAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VILLAGE GREEN AND VESPER AT 515 AM EDT...
  PREBLE AND WESTVALE AT 520 AM EDT...
  WOODARD AND SYRACUSE AT 525 AM EDT...
  TRUXTON AND POMPEY AT 530 AM EDT...
  BREWERTON AND MANLIUS AT 535 AM EDT...
  ORAN AND MINOA AT 540 AM EDT...
  UNION VALLEY AND SHEDS AT 545 AM EDT...
  TAYLOR AND SULLIVAN AT 550 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4281 7537 4256 7551 4247 7652 4273 7638
      4303 7651 4310 7651 4311 7648 4323 7648
      4324 7631 4321 7627 4325 7627 4321 7622
      4327 7620 4321 7608 4316 7589 4332 7587
      4333 7589 4335 7561

MLJ
Special weather statement, Jun 22, 5:08 AM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
508 AM EDT WED JUN 22 2011

NYZ055-056-PAZ038-039-043-044-047-221015-
BRADFORD PA-BROOME NY-LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-TIOGA
NY-WYOMING PA-
508 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN BRADFORD...
NORTHERN LUZERNE...SOUTHERN TIOGA...SOUTHWESTERN BROOME...
SUSQUEHANNA...WESTERN LACKAWANNA AND WYOMING COUNTIES...

* AT 506 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TIOGA CENTER TO ROME TO HERRICK TO 10 MILES SOUTHWEST OF
  KASSON BROOK...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  OWEGO AND WEST WARREN AT 515 AM EDT...
  WELTONVILLE AND WARREN CENTER AT 520 AM EDT...
  APALACHIN AND WEST AUBURN AT 525 AM EDT...
  TIOGA TERRACE AND FOSTER AT 530 AM EDT...
  RUGGLES AND NOXEN AT 535 AM EDT...
  UNION CENTER AND MAINE AT 540 AM EDT...
  VESTAL CENTER AND ENDWELL AT 545 AM EDT...
  BINGHAMTON AIRPORT AND JOHNSON CITY AT 550 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4153 7623 4155 7639 4177 7637 4222 7649
      4222 7567 4177 7555 4128 7560 4128 7632

MLJ
Special weather statement, Jun 22, 6:49 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
649 AM EDT WED JUN 22 2011

NYZ009-036-037-045-046-057-062-PAZ040-044-048-072-221145-
CHENANGO NY-DELAWARE NY-LACKAWANNA PA-MADISON NY-ONEIDA NY-OTSEGO
NY-PIKE PA-SULLIVAN NY-WAYNE PA-
649 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...EASTERN
CHENANGO...EASTERN ONEIDA...LACKAWANNA...NORTHERN PIKE...OTSEGO...
SOUTHEASTERN MADISON...WAYNE AND WESTERN SULLIVAN COUNTIES...

* AT 644 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF DELTA LAKE TO ORISKANY TO COLUMBUS TO
  SIDNEY TO STARLIGHT TO WAYMART TO MOOSIC...AND MOVING EAST AT 25
  MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  YORKVILLE AND WESTERNVILLE AT 655 AM EDT...
  UNADILLA FORKS AND DEERFIELD AT 700 AM EDT...
  ROCK RIFT AND LEONARDSVILLE AT 705 AM EDT...
  BOONVILLE AND STEUBEN AT 710 AM EDT...
  HAWKINSVILLE AND BEACH LAKE AT 715 AM EDT...
  ALDER CREEK AND WEST END AT 720 AM EDT...
  HORTONVILLE AND FREMONT AT 725 AM EDT...
  WOODGATE AND COLLIERSVILLE AT 730 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4333 7507 4326 7515 4322 7506 4305 7521
      4286 7520 4291 7509 4283 7490 4290 7487
      4284 7467 4155 7473 4128 7504 4129 7569
      4136 7575 4164 7546 4200 7545 4200 7536
      4220 7546 4313 7546 4344 7562 4361 7511

MLJ
Special weather statement, Jun 22, 7:58 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
758 AM EDT WED JUN 22 2011

NYZ062-221245-
SULLIVAN NY-
758 AM EDT WED JUN 22 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT SULLIVAN COUNTY...

* AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIVINGSTON
  MANOR TO GLEN SPEY...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  LIBERTY AT 805 AM EDT...
  MONTICELLO AT 810 AM EDT...
  LOCH SHELDRAKE AT 815 AM EDT...
  GRAHAMSVILLE AT 825 AM EDT...
  WURTSBORO AT 835 AM EDT...
  BLOOMINGBURG AT 840 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN OF UP TO
AN INCH AND A HALF IN AN HOUR...AND COULD CAUSE LOCALIZED FLOODING
OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4156 7443 4150 7448 4149 7475 4142 7476
      4142 7479 4144 7481 4144 7489 4148 7491
      4148 7498 4192 7499 4202 7477 4189 7447
      4187 7445 4175 7456 4165 7439 4159 7436

DGM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:20 AM EDTSpecial Weather StatementBGMTioga55 min
Jun 22, 12:25 AM EDTSevere Thunderstorm WarningBGMBroome, Tioga22 min
Jun 22, 2:14 AM EDTSpecial Weather StatementBGMSteuben46 min
Jun 22, 3:56 AM EDTSpecial Weather StatementBGMSteuben49 min
Jun 22, 5:06 AM EDTSpecial Weather StatementBGMCortland, Madison, Onondaga54 min
Jun 22, 5:08 AM EDTSpecial Weather StatementBGMBroome, Tioga67 min
Jun 22, 6:49 AM EDTSpecial Weather StatementBGMDelaware, Oneida, Otsego, Sullivan56 min
Jun 22, 7:58 AM EDTSpecial Weather StatementBGMSullivan47 min
Jun 22, 2:31 PM EDTSpecial Weather StatementBGMChenango89 min
Jun 22, 2:52 PM EDTSpecial Weather StatementBGMSullivan83 min
Jun 22, 3:28 PM EDTSpecial Weather StatementBGMOtsego92 min
Jun 22, 4:59 PM EDTSpecial Weather StatementBGMDelaware61 min
Jun 22, 5:07 PM EDTSpecial Weather StatementBGMSullivan53 min
Jun 22, 6:23 PM EDTSpecial Weather StatementBGMOtsego52 min
Jun 22, 6:44 PM EDTFlash Flood WarningBGMChenango, Otsego65 min

Nearby

Flash Flood Warnings in New York, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.